What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 2, 2:27 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 2, 2:27 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service State College PA
327 PM EDT Mon Sep 2 2019
.SYNOPSIS...
Breaks in the cloud cover could enhance a weak cold front that
will continue to track southeast through the area this afternoon
and into this evening. A more significant cold front will
arrive Wednesday. High pressure is likely to build southeast
into Pennsylvania late in the week as Hurricane Dorian tracks
well off the Mid Atlantic coast.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Radar at 18Z shows two areas of showers and thunderstorms that
have formed this afternoons. Pop up showers and isolated
thunderstorms dot the southern half of the commonwealth. A more
organized but broken line along the cold front continues to move
through the northern half of the state. This line will continue
to move southeastward this afternoon and evening.
Skies have cleared somewhat, and have increased temperatures
slightly. However CAPE values remain low, as does instability.
Due to the slightly stronger values in the southeast, along
higher max temperatures and humidity, SPC has a marginal risk
though, considering the overall weak boundary and weak shear a
watch is unlikely. Showers and thunderstorms could linger
through the first half of the evening as the before-mentioned
line traverses the Lower Susquehanna river valley. However, once
the sunsets the skies should stabilize and convection will
weaken and any showers or storms that are lingering will move
eastward between 00Z to 03Z Tuesday.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Clearing skies, light winds and wet ground in spots will likely
promote patchy valley fog late tonight. High pressure will
build into the region Tuesday which will bring warm and dry
conditions. Mostly sunny skies and ensemble mean 850mb temps of
around 14C should support max temps from the mid 70s over the
northern mountains, to the low and mid 80s in the southern
valleys.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Cold front for Wednesday a tad faster now, did adjust timing
a little early Wed.
All model guidance tracks a fairly potent cold front through the
region on Wednesday, accompanied by our next chance of
showers/thunderstorms. No outlook, but still have to watch
for strong storms, given the timing.
Mainly dry after this, as high pressure builds into the area.
Another front for the weekend, looking mainly dry with this
front.
Temperatures will average mainly a few degrees below normal.
I did adjust clouds and POPS across the far southeast for
Thursday into Friday, to match in with others, given some chance
for moisture to be pulled northward.
Enjoy the rest of the holiday today, more like a Sunday than a
Monday. Least big push of summer for many folks.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Two areas of convection have formed this afternoon. The first
are scattered showers and isolated thunderstorms through the SE
portion of the state. These are primarily affecting at times,
MDT and LNS. VFR is dominate though given the movement of
convection VCTS is possible at times, as is MVFR in cigs and
vsbys from -SHRA.
A more organized line currently south of BFD but north of UNV
will continue to move through the state as the day continues.
This will bring MVFR cigs and vsbys though IFR is possible as
LIFR is occurring at DUJ as of 1830Z. These conditions will be
fairly brief as the line is moving fairly quickly. As the line
reaches the SE late this afternoon, a few storms could may
become strong.
Expect the line of showers and storms to exit the state between
00Z to 03Z through the southeast. Restrictions late today into
tonight will be most likely over the NW half, except for
localized restrictions in vicinity of tstms through the SE.
Restricting cigs should between 09Z to 14Z.
High pressure will provide improved conditions for Tuesday,
before another cold front approaches on Wednesday.
.Outlook...
Tue...AM low cigs/fog possible, then becoming VFR.
Wed...Reductions possible by aftn in scattered SHRA/TSRA.
Thu-Fri...Generally VFR, although showers could sneak into the
southeast.
Sat...Mainly dry with VFR conditions.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Fitzgerald/Ceru
NEAR TERM...Ceru
SHORT TERM...Fitzgerald/Ceru
LONG TERM...Martin
AVIATION...Ceru/RXR/Evanego
Hazardous weather outlook, Sep 2, 4:05 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
505 AM EDT Mon Sep 2 2019
PAZ004>006-010>012-017>019-024-025-033-037-041-045-030915-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Tioga-
Northern Lycoming-Southern Clinton-
505 AM EDT Mon Sep 2 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ026>028-034>036-042-046-049>053-056>059-063>066-030915-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Sullivan-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
505 AM EDT Mon Sep 2 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms with gusty winds and small hail
are possible this afternoon into early evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 2, 3:05 PM EST, 35 minutes before
Special Weather Statement
National Weather Service State College PA
405 PM EDT Mon Sep 2 2019
PAZ046-051-053-022030-
Columbia PA-Southern Lycoming PA-Montour PA-
405 PM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...MONTOUR...
AND COLUMBIA COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT, Doppler radar indicated a strong thunderstorm over
Muncy, moving southeast at 30 mph.
Wind gusts to 40 mph are possible.
Locations impacted include...
Muncy, Hughesville, Montgomery, Buckhorn, Jerseytown, Iola, Eyers
Grove, Waller, Exchange, Biggertown, Lairdsville and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4102 7650 4113 7674 4116 7673 4117 7674
4117 7680 4116 7685 4117 7687 4128 7681
4124 7639
TIME...MOT...LOC 2003Z 292DEG 27KT 4122 7676
EvanegoSpecial weather statement, Sep 2, 3:31 PM EST, 9 minutes before
Special Weather Statement
National Weather Service State College PA
431 PM EDT Mon Sep 2 2019
PAZ065-066-022100-
York PA-Lancaster PA-
431 PM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT, Doppler radar indicated a strong thunderstorm over
Sunnyburn, moving southeast at 25 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Delta, Wakefield, Holtwood, Sunnyburn, Susquehanna Trails, Fawn
Grove, Little Britain, Peach Bottom and Airville.
LAT...LON 3988 7637 3976 7607 3975 7608 3974 7610
3973 7609 3973 7610 3974 7611 3972 7614
3972 7650
TIME...MOT...LOC 2030Z 302DEG 21KT 3977 7636
MartinSpecial weather statement, Sep 2, 3:35 PM EST, 5 minutes before
Special Weather Statement
National Weather Service State College PA
435 PM EDT Mon Sep 2 2019
PAZ051-053-058-022115-
Columbia PA-Montour PA-Schuylkill PA-
435 PM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...MONTOUR...
AND COLUMBIA COUNTIES UNTIL 515 PM EDT...
At 435 PM EDT, Doppler radar indicated a strong thunderstorm over
Iola, moving southeast at 25 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Bloomsburg, Berwick, Shenandoah, Danville, Mahanoy City, Frackville,
Riverside, Catawissa, Girardville, Mifflinville, Lightstreet,
Almedia, Oneida, Altamont, Fernville, Englewood, Mechanicsville,
Nuremburg, Buckhorn and Aristes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4075 7618 4092 7656 4094 7656 4094 7660
4096 7663 4096 7665 4102 7677 4103 7677
4106 7675 4122 7647 4112 7623 4103 7623
4095 7621 4090 7603
TIME...MOT...LOC 2035Z 299DEG 22KT 4112 7653
Martin